MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received at csi for analysis, with the guide wire engaged.Visual examination revealed the guide wire was seized within the driveshaft tip bushing area.Embedded biological material was observed within the tip bushing area.Examination of the area of adhered material did not reveal any damage that would have contributed to the material accumulation.The returned guidewire could not be removed from the driveshaft.When tested, the oad functioned as intended.At the conclusion of the device investigation analysis, the report that the device became stuck on the wire was confirmed.The morphology and exact root cause of the accumulation was unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device was operated in the popliteal artery at low speed for three treatment passes.The brake was unlocked and the oad was advanced to the next lesion.Three treatment passes were performed at low speed.As the oad was removed from the vessel, it was stuck on the guide wire and the guide wire moved with the oad.Despite troubleshooting attempts, the oad remained stuck on the guide wire.A second wire was inserted into the guide catheter to maintain wire access and the oad and wire were removed together.The procedure was continued with balloon angioplasty.A delay of 30 minutes or greater occurred due to this issue.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key10759125
Report Number3004742232-2020-00325
Device Sequence Number19632121
Product Code MCW
UDI-Device Identifier10850000491196
UDI-Public(01)10850000491196(17)220630(10)332123
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberDBP-150SOLID145
Device Catalogue Number7-10057-03
Device Lot Number332123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight67